Missouri, 2012Flooding in Missouri, September 15, 2012
September 15, 2012 · NWS SGF · 3 events in 1 county or zone
Localized heavy storms produced heavy rainfall which caused minor flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Localized heavy storms produced heavy rainfall which caused minor flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 15, 11:40 AM CST, 5 minutes earlier.
Area forecast discussion, Sep 15, 11:40 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1240 PM CDT SAT SEP 15 2012
...UPDATE TO AVIATION...
.UPDATE...
HAVE MADE AN UPDATE TO POPS AND PRECIPITATION AMOUNTS FOR THE
AFTERNOON PERIOD. A LOCALIZED BAND OF MODERATE RAINFALL WITH
ACCUMULATIONS UP TO AROUND HALF AN INCH PER HOUR THAT CURRENTLY
EXTENDS FROM AROUND JOPLIN TROUGH SPRINGFIELD AND EAST TOWARD
HARTVILLE WILL CONTINUE TO PUSH TOWARD THE SOUTH AND EAST DURING
THE AFTERNOON HOURS. SOME MINOR PONDING OF WATER CAN BE EXPECTED
ON ROADWAYS...BUT NO FLOODING IS EXPECTED WITH THE RAINFALL AS THE
SOIL REMAINS READY TO ABSORB LARGE AMOUNTS OF RAINFALL.
KARDELL
&&
.DISCUSSION...
LIGHT RAIN WAS IMPACTING MUCH OF THE MISSOURI OZARKS AND
SOUTHEASTERN KANSAS THIS MORNING IN RESPONSE TO AN AREA OF
ISENTROPIC LIFT AND VERY LOW CONDENSATION PRESSURE DEFICITS
CENTERED OVER THE AREA. THIS LIFT IS IN RESPONSE TO AN UPPER
LEVEL TROUGH MOVING SLOWLY ACROSS THE PLAINS IN COMBINATION WITH A
NEARLY STATIONARY INVERTED SURFACE TROUGH ACROSS EASTERN KANSAS
AND OKLAHOMA. THESE FEATURES WILL REMAIN IN PLACE THROUGH MUCH OF
THE DAY TODAY WITH DRIZZLE OR LIGHT RAIN AND SPRINKLES EXPECTED.
WHILE RAINFALL AMOUNTS WILL BE LIGHT...PRECIPITATION SHOULD OCCUR
THROUGHOUT THE DAY THOUGH PORTIONS OF CENTRAL MISSOURI MAY SEE THE
BEST CHANCE FOR SOME DRY PERIODS.
THE COMBINATION OF CLOUD COVER AND LIGHT RAINFALL WILL AGAIN KEEP
TEMPERATURES ACROSS THE REGION FROM CLIMBING OUT OF THE 60S FOR
THE MAJORITY OF THE AREA AND ONLY FALLING INTO THE 50S AGAIN
TONIGHT.
SIMILAR CONDITIONS WILL OCCUR SUNDAY AS THE UPPER TROUGH CONTINUES
ITS SLOW PROGRESSION ACROSS THE AREA. CONDITIONS SUNDAY MORNING
MAY ALSO BE ABLE TO ALLOW FOR SOME FOG DEVELOPMENT AS COOL AIR
MOVES OVER A NOW MOIST GROUND. THE LIFT AND PRESSURE DEFICITS ARE
NOT EXPECTED TO BE AS INFLUENTIAL HOWEVER AND MAY MAKE FOR LIGHTER
OR MORE SCATTERED AREAS OF PRECIPITATION.
THE DEVELOPING QUASI STATIONARY UPPER LEVEL LOW THAT IS TAKING UP
SHORT TERM RESIDENCE OVER EASTERN CANADA WILL SWING ANOTHER SHORT
WAVE AND ASSOCIATED COLD FRONT ACROSS THE PLAINS AND THE OZARKS
MONDAY. MAINLY SHOWERS ARE EXPECTED THOUGH A FEW RUMBLES OF
THUNDER COULD OCCUR. A COOL AIRMASS WILL FILTER INTO THE REGION
BEHIND THIS FRONT ALLOWING OVERNIGHT TEMPERATURES TUESDAY MORNING
TO FALL INTO THE 40S ACROSS THE AREA. A FEW LOW LYING AREAS MAY
STILL SEE SOME UPPER 30S.
THE UPPER LEVEL LOW OVER CANADA WILL THEN SWING ADDITIONAL UPPER
LEVEL TROUGHS AND COLD FRONTS THROUGH THE PLAINS ABOUT EVERY 36 TO
48 HOURS THROUGH NEXT WEEKEND. IN GENERAL...THIS WILL KEEP THE
REGION UNDER THE INFLUENCE OF UPPER LEVEL NORTHWESTERLY FLOW AND
FALL LIKE CONDITIONS THROUGH THE UPCOMING WEEK.
HATCH
&&
.AVIATION...
IFR CEILINGS WILL BE PERSISTENT ACROSS THE REGION OVER THE NEXT
24 HOURS. AN UPPER LEVEL TROUGH TO THE WEST WILL CONTINUE TO
SUPPORT SOUTHERLY FLOW IN THE LOWER LEVELS THAT WILL KEEP
MOISTURE FLOWING INTO THE AREA THROUGH THE OVERNIGHT HOURS AND
INTO TOMORROW MORNING. SOME IMPROVEMENT CAN BE EXPECTED TOWARD
MID DAY TOMORROW.
KARDELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 15, 11:42 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 PM CDT SAT SEP 15 2012
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1242 PM CDT SAT SEP 15 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS MONDAY AND
MONDAY NIGHT.
ANOTHER CHANCE OF THUNDERSTORMS WILL ARRIVE WEDNESDAY NIGHT AND
THURSDAY WITH THE NEXT FRONTAL PASSAGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
KARDELL
Flood, Greene
- When
- September 15, 11:45 AM CST to 12:45 PM CST
- Where
- Greene County, 0.88 mi NW of Sequiota to 0.84 mi NW of Sequiota
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.160, -93.240
The low water crossing on Convington Road near Galloway Creek was flooded.
Flood, Greene
- When
- September 15, 11:45 AM CST to 12:45 PM CST
- Where
- Greene County, 2.76 mi S of Nichols to 2.72 mi S of Nichols
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.180, -93.370
The low water crossing at County Road 123 on Wilson Creek was flooded.
Flood, Greene
- When
- September 15, 11:45 AM CST to 12:45 PM CST
- Where
- Greene County, 2.07 mi S of Nichols to 2.22 mi S of Nichols
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.190, -93.370
The low water crossing at County Road 146 on Wilson Creek was flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407124, 407125, 407126.